MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Codes Physical Resistance/Sticking (4012); Separation Problem (4043)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).Information provided reasonably suggests that iol was not used and therefore was not implanted.If explanted; give date: n/a (not applicable).The intraocular lens was not implanted.(b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that haptic of model ar40e sensar monofocal iol (intraocular lens) was observed detach at the time of implantation as it remained stuck in the cartridge.It was also indicated the surgery was terminated to avoid the risk of explanting.There was no issue after surgery, no patient injury.Detached haptic will be returned for investigation.No additional information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.In reviewing the file, section g7 in follow-up report #1, was inadvertently submitted with number 2 entered in this field.Therefore, this supplemental report section g7 is populated with number 3, although this report is follow-up #2.
 
Additional Manufacturer Narrative
Section d10.Device available for evaluation? yes.Returned to manufacturer on: 10/30/2018.Section h3.Device returned to manufacturer? yes.Device evaluation: the product returned consisted of an emeraldc30 cartridge with a detached haptic attached with adhesive tape to the wing of the cartridge.The haptic was observed distorted.One of the haptic tips was not rounded suggesting that the haptic was broken off (detached) during use.The rest of the intraocular lens (iol) was not returned.The customer''s reported complaint was verified but it could not be determined that the cause of the issue reported was related to the manufacturing process.No product quality deficiency was identified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional investigation requests for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: this report is being submitted as follow-up number one (1) for manufacturer report number 2648035-2018-01392.In review, what should have been follow-up #1 was inadvertently submitted with the number two (2) populated in section g6 type of report follow-up #.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
Manufacturer (Section G)
JOHNSON & JOHNSON SURGICAL VISION, INC.
road 402 north, km 4.2
anasco industrial park
anasco PR 00610
Manufacturer Contact
pamela mcclain
1700 east st. andrew place
santa ana, CA 92705
7142478243
MDR Report Key8005943
Report Number2648035-2018-01392
Device Sequence Number1150996
Product Code HQL
UDI-Device Identifier05050474501942
UDI-Public(01)05050474501942(17)220612
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Model NumberAR40E
Device Catalogue NumberAR40E00120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer10/25/2020
Not provided
Not provided
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date08/09/2023
11/15/2018
11/06/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005